MAUDE Adverse Event Report: NELLCOR PURITAN BENNETT MEXICO SA WARMTOUCH; SYSTEM, THERMAL REGULATING

NELLCOR PURITAN BENNETT MEXICO SA WARMTOUCH; SYSTEM, THERMAL REGULATING
Model Number 5030870
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 12/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant product: 5016000, 5016000 wt6000 warming unit x1 (sn# (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a patient using a thermal blanket on the upper limbs, in conjunction with the warmtouch heating equipment, suffered a thermal burn on the right arm.The surrounding area turned red, and there were two spots, as if the patient's skin was loose.A scalpel was used, and the area was cleaned with alcoholic chlorhexidine.A consultation with a plastic surgeon diagnosed the injury as a thermal burn.The hospitalization was extended due to this event.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted that the blanket product did not have the perimeter seals complete.It did have the welded diameter buttons.Blanket product did not have a torn inlet however this could be attributed to the disconnection of the blower.It was reported that the patient suffered a thermal burn on the right arm.The surrounding area turned red, and there were two spots, as if the patient's skin was loose.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the files were found to contain appropriate instructions for use, cautions and warnings including the following: no free-hosing.Keep hose nozzle connected to the warmtouch¿ blanket at all times or thermal injury may occur.Possible burn or infection hazard.Do not allow blanket to come into contact with open wounds or mucous membranes.All patients¿ wounds should be covered while using the warming system.Possible patient burns.Use caution and consider discontinuing use on patients during vascular surgery when an artery to an extremity is clamped.Do not apply the warming system to ischemic limbs.Use caution and monitor closely if used on patients with severe peripheral vascular disease.Do not allow objects that are heavy enough to constrict airflow (such as cables) to drape over the blanket at the blower inlet.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
WARMTOUCH
Common Device Name
SYSTEM, THERMAL REGULATING
Manufacturer (Section D)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX  22225
Manufacturer (Section G)
NELLCOR PURITAN BENNETT MEXICO SA
boulevard insurgentes 19030
tijuana 22225
MX   22225
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21167281
Report Number1282497-2025-00032
Device Sequence Number17294085
Product Code DWJ
UDI-Device Identifier20884521063195
UDI-Public20884521063195
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K913016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5030870
Device Catalogue Number5030870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE NOTES ON H11.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown